quick birth control question

  1. I know I should call my doctor, but I figured if any of you could help me then that would be great. I just started taking ortho tri cyclen and instead of clearing up my skin, it seems to be causing me to break out. Could this just be my body adjusting to the hormones and my skin eventually will start clearing up? I hope so because it just feels icky. Thanks for any help.
    •  
  2. 5 Comments

  3. by   DoctorRN
    Quote from alk3rainbow
    I know I should call my doctor, but I figured if any of you could help me then that would be great. I just started taking ortho tri cyclen and instead of clearing up my skin, it seems to be causing me to break out. Could this just be my body adjusting to the hormones and my skin eventually will start clearing up? I hope so because it just feels icky. Thanks for any help.

    It takes three months to get the full benefit for your skin.
    Curious, are you hooked on having a period every month or would every 3 months be better?
  4. by   alk3rainbow
    Quote from DoctorRN
    It takes three months to get the full benefit for your skin.
    Curious, are you hooked on having a period every month or would every 3 months be better?
    I don't think anyone gets hooked on having their period every month. I'd much rather do without, but I'm not sure what you are reffering to. If you are talking about depo provera, I've looked into that but I didn't think I'd like being stuck with it if the side effects were really bad. I was on the nuvaring originally and I had such bad headaches and nausea from it I had to stop taking it. I'd hate being stuck with something for three months regardless of how awful it made me feel. Or if you are talking about just taking your pills consecutively and skipping the 'green' placebo pills, I've thought about that but I've heard its not possible with ortho tri cyclen for some reason and also I figure why interfere with nature. Although when I was on the nuvaring my one period lasted over 10 days, so if that happens on the pill I might just end up trying to skip them. I can't go from having periods last only 4 days to having them last 10 days or longer. Its annoying.
  5. by   TweetiePieRN
    Quote from alk3rainbow
    also I figure why interfere with nature.
    Is it just me...or isnt taking birth control in the first place "interfering with nature". I am not against birth control at all. I just thought it was odd that you would say that you didnt want to interfere with nature, when that is what birth control is essentially doing to you.
  6. by   alk3rainbow
    Quote from TweetiePieRN
    Is it just me...or isnt taking birth control in the first place "interfering with nature". I am not against birth control at all. I just thought it was odd that you would say that you didnt want to interfere with nature, when that is what birth control is essentially doing to you.
    hmmm good point. I don't really know what to say to that except that I've heard mixed things from doctors about taking the pill that way and not doing it. So I figure if there are mixed opinions on if its good for you or not, I will just error on the side of safety and not take the chance.
  7. by   DoctorRN
    Quote from alk3rainbow
    hmmm good point. I don't really know what to say to that except that I've heard mixed things from doctors about taking the pill that way and not doing it. So I figure if there are mixed opinions on if its good for you or not, I will just error on the side of safety and not take the chance.
    If you looked at the history of the pill, you would find that it was only to make it more palatable to the Catholic church that it was ever cyclical to begin with.
    Seasonale, the 3 month pill is the same medication and dosage as Ortho Tri-cyclin just in a different package for convenience.

    In regards to safety, the clinical trials to date show no more increased risk in this regimen of pills than in traditional regimens. The jury is still out on whether there will be long term benefits such as lower risk of certain types of cancer with the use of menstrual suppression regimens.
    It should be noted that while on birth control pills (even the new low dose pills) the monthly withdrawal bleed is a result of decreased levels of progesterone (because you are not taking the pill) NOT because of a build up of endometrial tissue. Birthcontrol pills in general cause the endometrium to be thinner.
    And yes, you should consult your doctor regarding whether or not this regimen is an option for you. Certainly do not make decisions on your health or anything else in your life based on what you read on an internet bulletin board.

    In asking the question, I was mostly just curious about the general attitude regarding period suppression.
    Last edit by DoctorRN on Mar 4, '04

close